Alert archive / Florida / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 16, NWS Miami, FL

April 4, 2022Broward County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Apr 4, 2022, 1:02 PM EDT for Broward County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 4, 2022, 1:02 PM EDT (17:02 UTC)
Expired
Apr 4, 2022, 1:30 PM EDT
In force
28 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Broward County, FL

The radar

The Miami radar (KAMX), 56 km from the middle of the area, began a volume at 17:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 5.0 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2022-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2065 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2022-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2065 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
724 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted.

039 
WUUS52 KMFL 041702
SVRMFL
FLC011-041730-
/O.NEW.KMFL.SV.W.0016.220404T1702Z-220404T1730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
102 PM EDT Mon Apr 4 2022

The National Weather Service in Miami has issued a

* Severe Thunderstorm Warning for...
  Central Broward County in southeastern Florida...

* Until 130 PM EDT.

* At 101 PM EDT, a severe thunderstorm was located over Weston, or 9
  miles west of Sunrise, moving north at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Pembroke Pines, Coral Springs, Davie, Plantation and Sunrise. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2601 8033 2604 8056 2629 8052 2624 8026
TIME...MOT...LOC 1701Z 193DEG 12KT 2611 8044 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Kelly

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 9:16 AM EDT, 3 hours 46 minutes earlier.

Area forecast discussion, Apr 4, 9:16 AM EDT, 3 hours 46 minutes before
Area Forecast Discussion
National Weather Service Miami FL
916 AM EDT Mon Apr 4 2022

.UPDATE...
A few showers and storms along the east coast or just offshore so
far this morning. Bulk of activity has been near Palm Beach County
and to the south over the upper keys. Hi-res model guidance
continues to be very variable this morning with how much
development occurs over the east coast before the seabreeze
develops this afternoon, as well as location of just onshore or
offshore. However, the potential for streaming showers to effect
a localized area remain possible. With high rainfall rates, these
streamers could produce locally heavy rainfall that may lead to
flooding. Therefore, the Weather Prediction center continues to
have a Marginal risk of excessive rainfall for the east coast.

A frontal boundary remains across the region with an unsettled
weather pattern once again this afternoon. The 12Z MFL sounding
shows that the atmosphere is conducive for the potential of strong
to severe storms this afternoon. Mid-level lapse rates around
6.5-7C/km, 500mb temps around -12C along with 20-30 knots of bulk
shear will allow for upward growth of storms. Scattered showers
and storms will form along the frontal boundary and the sea
breezes this afternoon. Given the favorable parameters, the Storm
Prediction Center has placed most of South Florida in a marginal
risk for severe weather. Main hazards will be strong to damaging
winds, hail up to 1 inch, and heavy downpours. Can not rule out an
isolated tornado along boundary or sea breeze interactions.

A few adjustments in the forecast to account for latest radar
trends and current observations.

&&

.PREV DISCUSSION... (Issued 741 AM EDT Mon Apr 4 2022)

AVIATION(12Z TAFS)...
Mainly VFR conditions to start the taf period. Winds will
increase out of the east southeast by mid-morning. Hi-res models
are having trouble depicting location of convection this morning
and afternoon. For now carrying VCSH then VCTS later this morning
and afternoon. Periods of MVFR or even IFR are possible in and
around showers and thunderstorms and will be handled with
amendments and TEMPOs. At KAPF, winds will shift around to the
southwest in the afternoon as a Gulf breeze develops. Light winds
overnight.

PREV DISCUSSION... (Issued 317 AM EDT Mon Apr 4 2022)

SHORT TERM (Today through Tuesday)...

Latest sfc analyses and model data keep a semi-stationary,
decaying front just off the southern tip of the Florida peninsula
and into the Florida Keys today. Meanwhile, model consensus
depicts high pressure building over the SE CONUS, Which will
influence our synoptic flow and veer it more to the SE today.

With this synoptic scenario in place, expect still abundant
moisture to linger over SoFlo, and combine with daytime
heating/sea breeze boundaries for another round of scattered to
numerous showers and thunderstorms. Better chances for the east
coast metro areas will be in the morning, then shifting over the
interior and west coast areas in the afternoon. Latest model
sounding data still depict 500 mb temps in the -11 to -12 degrees
celsius, which will support vertical development of a few strong
cells, especially this afternoon. SPC latest outlook places most
of the area again in the marginal level for risk of severe
weather. Main hazards will be gusty winds, hail, and heavy
downpours.

Models also show the remnants of the front finally moving away
from the area late Tuesday, as a trough pushes across the SE
CONUS. This will briefly lower POPs across SoFlo with coverage
mainly isolated. It will also enhance the southerly flow across
the area, with breezy periods expected in the afternoon.

Warm temps continue each day with daytime highs in the low-mid
80s near the coast, and in the upper 70s inland.

LONG TERM (Wednesday through Sunday)...

Models show prevailing zonal flow aloft on Wednesday, while
enough remnant moisture lingers across SoFlo. This should be
enough for a few afternoon showers to develop. Meanwhile, a mid
level trough is shown on latest long range solutions moving
eastward across the E CONUS, with an associated sfc front pushing
into the east GOMEX and the west coast of Florida. The convection
ahead of this front will bring another round of increasing
showers/t-storms on Thursday. Models show fair agreement in
pushing this front across the state, with a cooling trend in its
wake beginning Friday night and through the weekend. The situation
will continue to be closely monitored, and the forecast will
continue to be adjusted accordingly.

MARINE...

Winds will gradually shift to a more easterly flow today and
increase into the 10 to 15 kt range as the remnants of a front
dissipate over the southern waters. Potential for thunderstorms
remain in place during the next couple of days, with Brief periods
of rough seas and gusty winds will accompany any storm that
forms. High pressure shifting well east of Florida turn winds to
the southwest during the latter part of the week ahead of another
cold front moving into Florida. Seas will be generally 3 feet or
less outside of showers and thunderstorms, building slightly
Thursday as SW winds increase some.

BEACHES...

The threat of rip currents will increase to moderate today for all
the Atlantic beaches as easterly flow re-establishes. But it
should be short-lived as the threat decreases for the east coast
metro areas as the winds become more southerly for the middle to
end of this week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            73  86  76  88 /  40  20  10  20
West Kendall     71  87  74  91 /  30  20  10  20
Opa-Locka        72  87  75  89 /  40  20  10  20
Homestead        72  85  75  88 /  30  20  10  20
Fort Lauderdale  72  85  76  88 /  40  20  10  20
N Ft Lauderdale  71  84  75  87 /  40  30  10  30
Pembroke Pines   71  86  74  88 /  40  20  10  20
West Palm Beach  70  84  73  88 /  40  40  10  40
Boca Raton       71  84  74  87 /  40  30  10  30
Naples           71  88  76  89 /  20  10  10  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Update/Aviation...Kelly
Today through Tuesday and Marine...CWC
Tuesday Night through Sunday...AR

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Apr 4, 9:38 AM EDT, 3 hours 24 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
938 AM EDT Mon Apr 4 2022

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
050745-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
938 AM EDT Mon Apr 4 2022

...Marginal Risk for Severe Storms Today...
...Localized Flooding Possible...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Isolated to scattered showers and thunderstorms will
be possible today. Strong to Severe storms will be possible.
Strongest activity may produce strong to damaging winds, hail, and
locally heavy rainfall.

Hail: The strongest thunderstorms could contain hail up to the size
of quarters.

Wind: The strongest thunderstorms could contain wind gusts of greater
than 58 mph.

Tornadoes: An isolated tornado is possible with any of the strongest
storms.

Flooding: Heavy downpours from thunderstorms could lead to localized
flooding.

Waterspouts: A few waterspouts will be possible in association with
showers and thunderstorms across the local waters and Lake Okeechobee.

Rip Currents: A moderate risk of rip currents at Atlantic Beaches

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Shower and thunderstorm chances will begin decreasing on Tuesday, with
a little drier conditions establishing by Wednesday. Then another front
approaches the area in the Thursday/Friday timeframe, and brings
increasing chances for showers and thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however,
individual spotters are encouraged to report high winds, hail, and
flooding to the National Weather Service Forecast Office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Apr 4, 11:27 AM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Miami FL
1127 AM EDT Mon Apr 4 2022

FLZ073-074-173-041600-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
1127 AM EDT Mon Apr 4 2022

...A strong thunderstorm will impact portions of central Miami-Dade
County through NOON EDT...

At 1127 AM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Palmetto Bay, or near Black Point. This
storm was nearly stationary.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Coral Gables, South Miami, Black Point, Kendall, Pinecrest, Palmetto
Bay, Cutler Bay, West Perrine, Goulds, Richmond Heights, Glenvar
Heights, The Falls, Howard, Palmetto Estates and South Miami Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2554 8027 2554 8033 2557 8039 2566 8034
      2570 8030 2569 8022
TIME...MOT...LOC 1527Z 174DEG 2KT 2561 8031

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Kelly
Special weather statement, Apr 4, 12:03 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Miami FL
1203 PM EDT Mon Apr 4 2022

FLZ071>074-041645-
Inland Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
1203 PM EDT Mon Apr 4 2022

...A strong thunderstorm will impact portions of north central
Miami-Dade and south central Broward Counties through 1245 PM EDT...

At 1203 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Intersection Krome And U.S. 27, or 11
miles west of Miramar, moving northeast at 5 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hialeah, Pembroke Pines, Miramar, Davie, Weston, Doral, Miami Lakes,
Hialeah Gardens, Medley, Palm Springs North, Pennsuco, Intersection
Krome And U.S. 27 and Country Club.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2577 8042 2590 8067 2613 8052 2600 8029
TIME...MOT...LOC 1603Z 211DEG 5KT 2593 8051

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Kelly
Special weather statement, Apr 4, 12:50 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Miami FL
1250 PM EDT Mon Apr 4 2022

FLZ071>073-041730-
Inland Broward County FL-Metro Broward County FL-Inland Miami-
Dade County FL-
1250 PM EDT Mon Apr 4 2022

...A strong thunderstorm will impact portions of northern Miami-Dade
and Broward Counties through 130 PM EDT...

At 1250 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Weston, or 9 miles northwest of Pembroke
Pines, moving north at 15 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Pembroke Pines, Miramar, Davie, Plantation, Sunrise, Tamarac, Weston,
Sawgrass Mills Mall, Intersection I-75 And U.S. 27, Intersection I-75
And Griffin Road, Mile Marker 30 On Alligator Alley, Intersection
Alligator Alley And Miami Canal, Intersection Krome And U.S. 27, East
Toll Gate On Alligator Alley, Markham Park and West Broward Rec. Area
On Alligator Alley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2585 8042 2585 8067 2596 8086 2629 8060
      2620 8027
TIME...MOT...LOC 1650Z 193DEG 12KT 2609 8046

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Kelly

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 11:05 AM EDTSpecial Marine WarningMFL40 min
Apr 4, 11:27 AM EDTSpecial Weather StatementMFLMiami-Dade33 min
Apr 4, 11:44 AM EDTSpecial Marine WarningMFL61 min
Apr 4, 11:49 AM EDTAreal Flood AdvisoryMFLMiami-Dade116 min
Apr 4, 12:03 PM EDTSpecial Weather StatementMFLBroward42 min
Apr 4, 12:50 PM EDTSpecial Weather StatementMFLBroward40 min
Apr 4, 1:20 PM EDTSevere Thunderstorm WarningMFLBroward, Palm Beach25 min
Apr 4, 1:41 PM EDTSpecial Weather StatementMFLMiami-Dade34 min
Apr 4, 1:45 PM EDTSevere Thunderstorm WarningMFLBroward, Palm Beach30 min
Apr 4, 1:46 PM EDTSpecial Weather StatementMFLBroward29 min
Apr 4, 2:12 PM EDTSpecial Weather StatementMFLMiami-Dade63 min
Apr 4, 2:12 PM EDTSevere Thunderstorm WarningMFLBroward, Palm Beach33 min
Apr 4, 2:24 PM EDTAreal Flood AdvisoryMFLMiami-Dade3 hr
Apr 4, 2:25 PM EDTSpecial Weather StatementMFLHendry35 min
Apr 4, 2:28 PM EDTSevere Thunderstorm WarningMFLMiami-Dade47 min
Apr 4, 2:35 PM EDTSpecial Marine WarningMFL25 min
Apr 4, 2:44 PM EDTSpecial Weather StatementMFLCollier, Monroe61 min
Apr 4, 2:56 PM EDTSpecial Marine WarningMFL34 min
Apr 4, 2:58 PM EDTSevere Thunderstorm WarningMFLMiami-Dade62 min
Apr 4, 3:00 PM EDTSpecial Weather StatementMFLPalm Beach30 min
Apr 4, 3:05 PM EDTSevere Thunderstorm WarningMFLPalm Beach25 min
Apr 4, 3:10 PM EDTSpecial Weather StatementMFLGlades35 min
Apr 4, 3:14 PM EDTSevere Thunderstorm WarningMFLCollier, Hendry31 min
Apr 4, 3:22 PM EDTSpecial Weather StatementMFLCollier53 min
Apr 4, 3:26 PM EDTSpecial Marine WarningMFL34 min
Apr 4, 3:28 PM EDTSevere Thunderstorm WarningMFLGlades, Hendry32 min
Apr 4, 3:30 PM EDTSevere Thunderstorm WarningMFLPalm Beach30 min
Apr 4, 3:40 PM EDTSevere Thunderstorm WarningMFLCollier, Miami-Dade, Monroe65 min
Apr 4, 3:45 PM EDTSevere Thunderstorm WarningMFLCollier, Glades, Hendry30 min
Apr 4, 3:47 PM EDTSevere Thunderstorm WarningMFLCollier28 min
Apr 4, 3:58 PM EDTSpecial Marine WarningMFL32 min
Apr 4, 4:03 PM EDTSpecial Weather StatementMFLMonroe57 min
Apr 4, 4:14 PM EDTAreal Flood AdvisoryMFLCollier81 min
Apr 4, 4:14 PM EDTSevere Thunderstorm WarningMFLCollier, Hendry, Palm Beach31 min
Apr 4, 4:15 PM EDTSevere Thunderstorm WarningMFLCollier, Monroe30 min
Apr 4, 4:24 PM EDTSpecial Weather StatementMFLGlades36 min
Apr 4, 4:24 PM EDTSevere Thunderstorm WarningMFLMiami-Dade, Monroe32 min
Apr 4, 4:41 PM EDTSevere Thunderstorm WarningMFLCollier, Hendry34 min
Apr 4, 4:46 PM EDTSpecial Weather StatementMFLMonroe29 min
Apr 4, 4:50 PM EDTAreal Flood AdvisoryMFLCollier, Hendry3 hr
Apr 4, 5:08 PM EDTSpecial Weather StatementMFLHendry37 min
Apr 4, 5:16 PM EDTSevere Thunderstorm WarningMFLBroward, Collier, Hendry, Palm Beach29 min
Apr 4, 5:27 PM EDTSpecial Weather StatementMFLMonroe63 min
Apr 4, 5:37 PM EDTSpecial Weather StatementMFLGlades23 min
Apr 4, 5:43 PM EDTSpecial Weather StatementMFLHendry32 min
Apr 4, 5:51 PM EDTSevere Thunderstorm WarningMFLBroward, Collier, Hendry24 min
Apr 4, 6:20 PM EDTSpecial Weather StatementMFLHendry25 min

Nearby

Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.